A Caltech Library Service

On the symmetry of good nonlinear codes

McEliece, Robert J. (1970) On the symmetry of good nonlinear codes. IEEE Transactions on Information Theory, 16 (5). pp. 609-611. ISSN 0018-9448.

See Usage Policy.


Use this Persistent URL to link to this item:


It is shown that there are arbitrarily long "good" (in the sense of Gilbert) binary block codes that are preserved under very large permutation groups. This result contrasts sharply with the properties of linear codes: it is conjectured that long cyclic codes are bad, and known that long affine-invariant codes are bad.

Item Type:Article
Additional Information:© Copyright 1970 IEEE. Reprinted with permission. Manuscript received July 23, 1969; revised November 3, 1969. This research was carried out at the Jet Propulsion Laboratory, California Institute of Technology, Pasadena, sponsored by the National Aeronautics and Space Administratlon under Contract NAS 7-100.
Record Number:CaltechAUTHORS:MCEieeetit70
Persistent URL:
Alternative URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:6936
Deposited By: Archive Administrator
Deposited On:03 Jan 2007
Last Modified:26 Dec 2012 09:27

Repository Staff Only: item control page